Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Mar 27, 2004, 5:46 AM CST for Griggs County, Nelson County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2004, 5:46 AM CST (11:46 UTC)
- Expired
- Mar 27, 2004, 6:30 AM CST
- In force
- 44 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Griggs County, ND, Nelson County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 79 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 715 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032 WUUS53 KFGF 271146 SVRFGF NDC039-063-271230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 546 AM CST SAT MAR 27 2004 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NELSON COUNTY IN NORTHEAST NORTH DAKOTA NORTHWESTERN GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 630 AM CST. * AT 539 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF BINFORD...OR ABOUT 42 MILES SOUTHEAST OF DEVILS LAKE...MOVEMENT WAS TO THE NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RED WILLOW LAKE AT 550 AM AND PEKIN AT 615 AM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4765 9849 4750 9835 4793 9799 4803 9833 $$ 8 DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:15 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 27, 3:15 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
315 AM CST SAT MAR 27 2004
.DISCUSSION...
MAIN CONCERN THIS MORNING IS CONTINUATION OF RAIN SHOWER ACTIVITY IN
ERN ND. SAT IMAGERY AND SFC OBSERVATIONS SHOW ADDITIONAL LOW LEVEL
MOISTURE PUME STILL WORKING NORTHWARD THROUGH ERN SD. CONVECTION
MOVING INTO SERN ND FROM NERN SD APPEARS TO BE SPEADING ALONG AN
ELEVATED BOUNDARY INTO WEST CENTRAL AND NORTHWEST MN THROUGH LAST
HOUR. DEFORMATION ZONE STRATIFORM PRECIP IS STILL PIVOTING WEST OF A
JAMESTOWN TO PEMBINA LINE. WILL KEEP LIKELY TO CATEGORIC POPS IN FOR
MUCH OF THE FGF CWFA TODAY...WITH QPF VALUES GENERALLY BELOW ONE
QUARTER INCH. SFC LOW SHOULD MOVE OVR THE LK OF THE WOODS AREA BY
MIDDAY...AND NORTHWEST WINDS COMPLETELY OVERTAKE THE RED RIVER BASIN
BY EARLY AFTERNOON. COLDER 850MB TEMPS DECEND OVR THE AREA THROUGH
THE LATE AFTERNOON AND EVENING. EXPECT CHANGE TO RAIN AND SNOW MIX
OVER PORTIONS OF ERN ND AND EXTREME NORTHWEST MN THIS AFTERNOON
...WITH SOME LIGHT SNOW TONIGHT. NO SIG SNOW ACCUMULATIONS ARE
EXPECTED.
FLOOD WATCH WILL EXPIRE THIS MORNING. FLOOD WARNINGS FOR EAST
CENTRAL AND NORTHEAST ND WILL REMAIN IN EFFECT THROUGH TODAY. EXPECT
TO SEE SOME SIGNIFICANT OVERLAND FLOODING PROBLEMS ALG AND WEST OF A
CAVALIER TO GRAFTON...LARIMORE AND FINLEY LINE. NORTH DAKOTA
TRIBUTARIES WILL BE RESPONDING QUICKLY TO THIS RUNOFF AND MOST
APPROACH FLOOD STAGE WITHIN NEXT DAY OR TWO. MAINSTEM RED RIVER WILL
BEGIN TO RESPOND LATER IN COMING WEEK. FORTUNEATELY...MID TO LATE
WEEK PERIOD LOOKS TO REMAIN DRY.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLOOD WARNING FOR TOWNER/CAVALIER/PEMBINA/BENSON/RAMSEY/EASTERN
WALSH/WESTERN WALSH/EDDY/GRAND FORKS/GRIGGS/NELSON AND STEELE
COUNTIES THRU 00Z MON.
&&
GUSTHazardous weather outlook, Mar 27, 5:37 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 537 AM CST SAT MAR 27 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271436- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 537 AM CST SAT MAR 27 2004 ...FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS MORNING ALONG AND WEST OF RED RIVER VALLEY. THE PRIMARY THREAT WILL BE GUSTY WINDS AND LARGE HAIL. OTHERWISE...THUNDERSTORMS ARE EXPECTED TO CONTINUE TODAY ACROSS THE REGION WITH THE MAIN THREAT SHIFTING TO HEAVY RAINFALL. BY THIS EVENING WIDESPREAD RAIN AMOUNTS FROM A HALF TO ONE INCH ARE LIKELY WITH LOCALLY HEAVIER AMOUNTS. ANY HEAVY RAINFALL OVER FROZEN SOILS COULD LEAD TO FLOOD PROBLEMS. AS A RESULT A FLASH FLOOD WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO THIS EVENING. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/FGF/INDEX.HTML (ALL LOWER CASE) VOELKER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:40 AM CST | Flash Flood Warning | FGF | Nelson | 4 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.